Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 8, 2012, 6:07 PM EDT for 5 counties in North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 6:07 PM EDT (22:07 UTC)
- Expired
- Aug 8, 2012, 7:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
Counties Anson County, NC, Cumberland County, NC, Hoke County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723
WWUS82 KRAH 082207
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT WED AUG 8 2012
NCZ083>086-088-082300-
ANSON-CUMBERLAND-HOKE-RICHMOND-SCOTLAND-
607 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND...
CUMBERLAND...ANSON AND HOKE COUNTIES THROUGH 700 PM EDT...
AT 606 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRING LAKE TO 6 MILES
SOUTH OF DERBY TO 7 MILES WEST OF ANSONVILLE...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF FORT BRAGG TO 11 MILES NORTHEAST
OF ROCKINGHAM TO 15 MILES NORTHWEST OF WADESBORO...MOVING SOUTH AT 20
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HOFFMAN...CAMP
MACKALL...BONNIE DOONE...FAYETTEVILLE...EASTOVER...AND ROCKINGHAM.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT
IN MINOR FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3480 7968 3481 8033 3519 8028 3514 8003
3518 7968 3512 7957 3506 7957 3504 7946
3519 7929 3517 7913 3526 7867 3522 7863
3499 7865 3486 7851 3483 7890 3495 7904
3483 7919 3483 7934 3477 7933 3464 7946
TIME...MOT...LOC 2206Z 338DEG 17KT 3520 7890 3506 7964
3513 8023
$$
VINCENTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:00 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 8, 3:00 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT WED AUG 8 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. WEAK SFC HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY BEFORE A STRONG SFC COLD FRONT PUSHES ACROSS THE AREA FROM THE WEST LATE FRIDAY AND INTO SATURDAY. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 300 PM WEDNESDAY... TONIGHT: AS ONE SHORTWAVE EXITS OFFSHORE...ANOTHER WELL DEFINED MID/UPPER LEVEL SHORTWAVE VORT OVER WVA WILL PROGRESS SLOWLY EASTWARD ACROSS NC AND VA BETWEEN 18Z TO 06 TONIGHT. STORMS HAVE FIRED QUICKLY ALONG THE LEADING EDGE OF THE DPVA ASSOCIATED WITH THIS WAVE AND IN THE STEEP LOW-LEVEL LAPSE RATES AXIS ALIGNED OVER WESTERN NC WHERE DAYTIME HEATING HAS BEEN ABATED BY THE SLOW EROSION OF LOW CLOUDS TO THE EAST. MODERATE INSTABILITY ON THE ORDER OF 2000-2500 J/KG HAS DEVELOPED AND IS EXPANDING EASTWARD AS AFTERNOON TEMPERATURES WARM UNIFORMLY INTO THE UPPER 80S...FURTHER AIDED BY MODEST MID-LEVEL LAPSE RATES BETWEEN 6.5-7.0 AS DRIER...AS SLIGHTLY COOLER AIR ALOFT SPREADS INTO THE AREA FROM THE WEST. WHILE THE DRIER AIR SHOULD LIMIT COVERAGE...ANY STORM THAT CAN ACHIEVE A DEEP UPDRAFT WILL ALSO HAVE THE POTENTIAL TO PRODUCE STRONG TO DAMAGING THUNDERSTORM WINDS...WITH SPC MESOANALYSIS INDICATING 1000 TO 1200 J/KG OF DCAPE ACROSS WESTERN NC AND VIRGINIA. STORMS HAVE EXHIBITED LITTLE EASTWARD MOVEMENT AT THIS TIME...BUT EXPECT THIS TO CHANGE AS FORCING BEGINS TO PIVOT EASTWARD. CONFIDENCE IS LOW ON HOW MUCH DOWNSTREAM DEVELOPMENT/SUSTAINMENT WE WILL SEE...WITH SOME OF THE NEW THE NEW 12Z WRF CAM MODELS NOW SHOWING A CONVECTIVE LINE/CLUSTER MOVING THROUGH THE ENTIRE FORECAST AREA THROUGH 03Z THIS EVENING. WILL INCREASE POPS THIS AFTERNOON AND EVENING WITH LIKELY POPS IN THE WEST TO CHANCE POPS EVERYWHERE ELSE. STORMS SHOULD BE OUT OF THE AREA BY OR BEFORE 06Z AS SHORTWAVE WAVE SHIFTS EAST OF THE AREA. ANY DEBRIS CLOUDINESS SHOULD DIMINISH...GIVING WAY TO MOSTLY CLEAR SKIES OVERNIGHT WITH THE POTENTIAL FOR FOG/STRATUS TO DEVELOP EARLY THURSDAY MORNING. OVERNIGHT LOWS TONIGHT 69-73. THURSDAY AND THURSDAY NIGHT: CENTRAL NC WILL LIE BETWEEN SYSTEMS/SHORTWAVE TROUGHS ON THURSDAY... AS LEAD SHORTWAVE ENERGY CURRENTLY OVER THE UPPER MIDWEST DIGS SOUTHEAST INTO THE TN VALLEY DURING THE DAY. WITH ONLY AVAILABLE FORCING IN THE MEANS OF STRONG DAYTIME HEATING...EXPECT NO MORE THAN ISOLATED POPS THURSDAY AFTERNOON...WITH MOSTLY SUNNY SKIES YIELDING FULL SUN THICKNESSES IN THE LOWER 90S. POPS WILL ACTUALLY BE ON THE INCREASE THURSDAY NIGHT/EARLY FRIDAY MORNING AS THE AFOREMENTIONED LEAD SHORTWAVE TROUGH OVER THE TN VALLEY ADVANCES EASTWARD...GETTING STRETCHED BY THE ANOMALOUSLY DEEP CLOSED MID/UPPER LOW SETTLING OVER THE GREAT LAKES/OHIO VALLEY. RENEWED WARM MOIST AIR ADVECTION WILL SUPPORT AN AREA SHOWERS OVERSPREADING CENTRAL NC FROM THE WEST/SOUTHWEST. WILL INCREASE POPS INTO THE CHANCE CATEGORY...ACROSS WESTERN AND CENTRAL PORTIONS OF THE PIEDMONT TO SLIGHT ACROSS THE FAR NE COASTAL PLAIN. MINS THURSDAY NIGHT 70 TO 75. && .SHORT TERM /FRIDAY THROUGH SATURDAY /... AS OF 250 PM WEDNESDAY... FRIDAY: A SHORTWAVE TROUGH IS EXPECTED TO DIVE SOUTH OUT OF CANADA AND DEEPEN FROM THE GREAT LAKES TO THE TN VALLEY FRIDAY AND SATURDAY...BRING THE POTENTIAL FOR A COUPLE ROUNDS OF SEVERE STORMS THIS WEEKEND. THE LATEST DAY 3 CONVECTIVE OUTLOOK FROM SPC HAS ALL OF CENTRAL IN A SLIGHT RISK ON FRIDAY. A LEAD SHORTWAVE...CURRENTLY NEAR THE DAKOTAS WILL SWING SOUTH TOWARD THE SOUTHERN APPALACHIANS THURSDAY...WITH MODELS SHOWING THE REMNANT SHEARED VORT LOBE CROSSING CENTRAL NC MID TO LATE DAY FRIDAY. SOME ONGOING WARM ADVECTION SHOWERS/STORMS WILL BE POSSIBLE OVER THE FOOTHILLS AND WESTERN PIEDMONT FRIDAY MORNING...WITH AN EASTWARD SHIFT IN ACTIVITY DURING THE DAY AS DPVA OVERRUNS A MOIST AND INCREASINGLY UNSTABLE AIRMASS OVER THE PIEDMONT AND COASTAL PLAIN. FORECAST SOUNDINGS SHOW PW VALUES APPROACHING 2 INCHES EAST OF THE TRIAD WITH CONSIDERABLE CLOUD COVER TO START THE DAY. THUS...THE DEGREE OF DESTABILIZATION WILL BE SOMEWHAT IN QUESTION...ALTHOUGH WARM ADVECTION WILL AID IN PUSHING TEMPS INTO THE UPPER 80S TO LOWER 90S...AND SREF PROBS SUGGEST 1000-2000 J/KG OF MLCAPE WILL BE ATTAINABLE. MID LEVEL FLOW WILL BE STEADILY INCREASING FROM THE WEST AS THE UPPER TROUGH DEEPENS WEST OF THE MOUNTAINS...AND 0-6KM BULK SHEAR MAY REACH 30 KTS FRIDAY AFTERNOON. UNIDIRECTIONAL DEEP LAYER FLOW SHOULD FAVOR MAINLY MULTICELL CLUSTERS AND A DAMAGING WIND THREAT. HAVE LEFT CHANCE POPS OVER THE WEST AND TRIMMED BACK POPS IN THE EAST PRIOR TO 18Z....WITH LIKELY POPS IN THE AFTERNOON. FRIDAY NIGHT THROUGH SATURDAY NIGHT: POPS SHOULD TREND DOWNWARD FRIDAY NIGHT....DEPENDING ON HOW QUICKLY CONVECTION EVOLVES FRIDAY AFTERNOON...AS THE INITIAL FORCING DEPARTS. THE COLD FRONT IS FORECAST TO BE WELL WEST OF THE MOUNTAINS OVERNIGHT AS THE MAIN TROUGH AXIS SWINGS THROUGH THE OH/TN VALLEYS. SHOWERS AND STORMS MAY BEGIN TO REDEVELOP SATURDAY MORNING AS THE FRONT AND/OR PREFRONTAL TROUGH EMERGE OVER THE WESTERN PIEDMONT. STRONG TO SEVERE CONVECTION IS POSSIBLE AGAIN ON SATURDAY AS THE FRONTAL FORCING AND STRONGER DEEP LAYER WIND FIELDS CROSS CENTRAL NC. ONGOING CONVECTION AND CLOUD COVER MAY LIMIT CAPE DEVELOPMENT AND COVERAGE OF SEVERE STORMS...BUT OVERALL COVERAGE OF CONVECTION COULD STILL BE SCATTERED TO NUMEROUS AS PW VALUES HOVER NEAR W INCHES...ESPECIALLY OVER THE COASTAL PLAIN. HIGHS SATURDAY ARE TRICKY DEPENDING ON THE TIMING OF THE FRONT/CONVECTION....BUT A STRONGER THAN NORMAL WEST TO EAST GRADIENT SHOULD BE EXPECTED...AND THE CURRENT FORECAST WILL SHOW LOW TO MID 80S WEST AND UPPER 80S EAST. MODELS HAVE SHOWN A SLOWING TREND WITH THE FRONT...AND THE 12Z IS EVEN A BIT SLOWER THAN ITS PREVIOUS RUN. THE ECMWF WOULD SUGGEST THE FRONT WILL MAKE IT ALL THE WAY TO THE COAST...BUT IF IT HANGS UP NEAR THE EASTERN PIEDMONT AND COASTAL PLAIN LIKE THE GFS SHOWS...CONVECTION MAY BE POSSIBLE WELL INTO THE OVERNIGHT PERIOD. LOWS UPPER 60S TO AROUND 70. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 230 PM WEDNESDAY... THE COLD FRONT IS EXPECTED TO MOVE TO THE COAST AND EVENTUALLY WASH OUT AS HIGH PRESSURE BRIEFLY BUILDS ACROSS THE REGION AND RELATIVELY ZONAL FLOW DEVELOPS ALOFT. DRIER AIR WITH DEWPOINTS POTENTIALLY IN THE UPPER 50S TO LOWER 60S IS FORECAST TO FILTER INTO THE AREA BEHIND THE FRONT ON SUNDAY. MODELS SHOW A SHORTWAVE CROSSING THE MIDWEST AND APPALACHIANS LATE MONDAY OR TUESDAY...THOUGH ITS UNCERTAIN HOW QUICKLY THE POST-FRONTAL AIRMASS WILL RECOVER BY THEN. WE WILL KEEP POPS AT SLIGHT CHANCE DURING THE AFTERNOON HOURS THROUGH THE PERIOD...WITH HIGHS RETURNING TO AROUND NORMAL BY MIDWEEK. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 150 PM WEDNESDAY... SLOW WEST TO EAST EROSION OF LOW CLOUDS STILL HAS KRWI AND KFAY HANGING ON TO SOME MVFR CEILINGS FOR THE MOMENT...BUT EXPECT CEILINGS TO IMPROVE TO VFR VERY SOON. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING...AN UPPER LEVEL DISTURBANCE WILL PROGRESS EAST THROUGH CENTRAL NC THROUGH 06Z TONIGHT...PROVIDING AMPLE LIFT TO SUPPORT SCATTERED SHOWERS AND STORMS. IN FACT...SOME OF THE NEWER MODEL GUIDANCE FILTERING IN SUGGESTS CONVECTION COULD BE MORE WIDESPREAD AND COULD POSSIBLY IMPACT ALL TAF SITES BETWEEN 18Z IN THE WEST...TO AROUND 03Z ACROSS THE EAST/SOUTHEAST. FOR NOW WILL INCLUDE THUNDER AT KINT AND KGSO ONLY...AND WILL MONITOR LATEST RADAR TRENDS BEFORE ADDING THE MENTION OF THUNDER AND ASSOCIATED SUB-VFR CONDITIONS TO ANY OTHER TAF SITES. DEBRIS CLOUDINESS SHOULD CLEAR/SCATTER OUT BY MIDNIGHT...GIVING WAY TO MOSTLY CLEAR SKIES. WITH LIGHT SOUTHERLY WINDS AND CONTINUED HIGH DEWPOINTS IN THE LOWER 70S...THERE IS THE POTENTIAL FOR SOME FOG/STRATUS...ESPECIALLY IN THE EAST WHERE NEAR SURFACE MOISTURE IS HIGHER. ANY STRATUS/FOG SHOULD LIFT VERY QUICKLY THURSDAY MORNING(BY 13-14Z) WITH PREDOMINATELY VFR CONDITIONS AND ONLY ISOLATED SHOWER/STORMS POSSIBLE. A STRONGER MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY WILL BRING INCREASING CHANCES FOR SHOWERS AND T-STORMS LATE THURSDAY NIGHT/FRIDAY MORNING...CONTINUING FRIDAY AFTERNOON INTO FRIDAY NIGHT AND POSSIBLY LINGER INTO THE COASTAL PLAIN THROUGH SATURDAY MORNING. A TRANSITION TO A MORE TRANQUIL WEATHER PATTERN ANTICIPATED FOR SUNDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...BLS LONG TERM...BLS AVIATION...CBL
Hazardous weather outlook, Aug 8, 3:50 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 350 PM EDT WED AUG 8 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-092000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 350 PM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE SEVERE THUNDERSTORM WIND GUSTS UP TO 60 MPH. HAIL UP TO THE SIZE OF PENNIES ARE ALSO POSSIBLE .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND FRIDAY NIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 8, 4:52 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT WED AUG 8 2012
NCZ073>075-083-084-082145-
ANSON-MONTGOMERY-MOORE-RICHMOND-STANLY-
452 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...MOORE...
MONTGOMERY AND ANSON COUNTIES THROUGH 545 PM EDT...
AT 452 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF CAMERON TO 8 MILES NORTH OF
POLKTON...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
SANFORD TO 15 MILES NORTHWEST OF WADESBORO...MOVING SOUTHEAST AT 20
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SEVEN LAKES...
COVINGTON...NORMAN...DERBY...PINEHURST...ELLERBE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT
IN MINOR FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3516 8029 3519 8029 3518 8031 3531 8029
3546 7935 3540 7929 3535 7927 3532 7922
3529 7920 3527 7922 3520 7916 3521 7923
3520 7927 3504 7946 3501 7955 3496 7959
3481 8032
TIME...MOT...LOC 2052Z 336DEG 19KT 3539 7926 3511 8025
VINCENTSpecial weather statement, Aug 8, 5:32 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EDT WED AUG 8 2012
NCZ073-074-082230-
MONTGOMERY-STANLY-
532 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY AND MONTGOMERY
COUNTIES THROUGH 630 PM EDT...
AT 531 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BADIN...OR ABOUT 7 MILES NORTHEAST OF ALBEMARLE...MOVING EAST AT 5
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BADIN...BADIN LAKE...
ELDORADO...ALBEMARLE...AND TROY.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT
IN MINOR FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3551 8029 3551 7977 3548 7977 3538 7973
3525 7970 3523 8030
TIME...MOT...LOC 2131Z 273DEG 6KT 3545 8012
VINCENTSpecial weather statement, Aug 8, 5:43 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT WED AUG 8 2012
NCZ008>010-082245-
GRANVILLE-VANCE-WARREN-
543 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE AND GRANVILLE
COUNTIES THROUGH 645 PM EDT...
AT 544 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BEREA...OR ABOUT 11 MILES WEST OF OXFORD...MOVING SOUTHEAST AT 10
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BEREA...STEM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 189 AND 233.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3654 7789 3630 7794 3620 7801 3621 7811
3625 7814 3627 7830 3623 7834 3623 7838
3616 7842 3618 7849 3609 7854 3602 7855
3607 7868 3608 7873 3613 7881 3655 7879
TIME...MOT...LOC 2144Z 326DEG 8KT 3632 7878
ELLISLocal storm report, Aug 8, 5:44 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 NNE DABNEY 36.40N 78.47W
08/08/2012 VANCE NC FIRE DEPT/RESCUE
POWERLINES DOWN AT ROUTE 39 AND STAGECOACH ROAD. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1200838
BLAESSpecial weather statement, Aug 8, 5:51 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT WED AUG 8 2012
NCZ007-008-025-082245-
DURHAM-GRANVILLE-PERSON-
551 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON...GRANVILLE AND
DURHAM COUNTIES THROUGH 645 PM EDT...
AT 551 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEREA...OR ABOUT 10 MILES WEST OF OXFORD...MOVING SOUTHEAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STEM...CREEDMOOR.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 174 AND 204.
THIS INCLUDES THE DURHAM FREEWAY BETWEEN EXITS 11 AND 16.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3627 7851 3618 7851 3617 7850 3609 7854
3606 7854 3604 7860 3607 7868 3608 7874
3604 7876 3594 7895 3624 7895 3624 7897
3633 7897 3644 7874
TIME...MOT...LOC 2151Z 322DEG 14KT 3630 7875
22Special weather statement, Aug 8, 6:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT WED AUG 8 2012
NCZ083>086-088-082300-
ANSON-CUMBERLAND-HOKE-RICHMOND-SCOTLAND-
607 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND...
CUMBERLAND...ANSON AND HOKE COUNTIES THROUGH 700 PM EDT...
AT 606 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRING LAKE TO 6 MILES
SOUTH OF DERBY TO 7 MILES WEST OF ANSONVILLE...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF FORT BRAGG TO 11 MILES NORTHEAST
OF ROCKINGHAM TO 15 MILES NORTHWEST OF WADESBORO...MOVING SOUTH AT 20
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HOFFMAN...CAMP
MACKALL...BONNIE DOONE...FAYETTEVILLE...EASTOVER...AND ROCKINGHAM.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT
IN MINOR FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3480 7968 3481 8033 3519 8028 3514 8003
3518 7968 3512 7957 3506 7957 3504 7946
3519 7929 3517 7913 3526 7867 3522 7863
3499 7865 3486 7851 3483 7890 3495 7904
3483 7919 3483 7934 3477 7933 3464 7946
TIME...MOT...LOC 2206Z 338DEG 17KT 3520 7890 3506 7964
3513 8023
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:48 PM EDT | Special Weather Statement | RAH | Forsyth | 42 min |
| Aug 8, 1:17 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| Aug 8, 1:31 PM EDT | Areal Flood Advisory | RAH | Forsyth | 63 min |
| Aug 8, 1:59 PM EDT | Special Weather Statement | RAH | Forsyth | 61 min |
| Aug 8, 2:11 PM EDT | Special Weather Statement | RAH | Guilford | 64 min |
| Aug 8, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 56 min |
| Aug 8, 2:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 66 min |
| Aug 8, 3:06 PM EDT | Areal Flood Advisory | RAH | Guilford | 73 min |
| Aug 8, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Randolph | 62 min |
| Aug 8, 4:29 PM EDT | Special Weather Statement | RAH | Vance, Warren | 61 min |
| Aug 8, 4:30 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 60 min |
| Aug 8, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 58 min |
| Aug 8, 4:52 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 53 min |
| Aug 8, 5:09 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 66 min |
| Aug 8, 5:25 PM EDT | Areal Flood Advisory | RAH | Lee | 107 min |
| Aug 8, 5:32 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 58 min |
| Aug 8, 5:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 56 min |
| Aug 8, 5:43 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 62 min |
| Aug 8, 5:43 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 62 min |
| Aug 8, 5:51 PM EDT | Special Weather Statement | RAH | Durham, Granville | 54 min |
| Aug 8, 6:19 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Stanly | 3 hr |
| Aug 8, 6:26 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 64 min |
| Aug 8, 6:33 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Aug 8, 6:34 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Aug 8, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 58 min |
| Aug 8, 7:11 PM EDT | Special Weather Statement | RAH | Scotland | 49 min |
| Aug 8, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 54 min |
| Aug 8, 7:34 PM EDT | Areal Flood Advisory | RAH | Wake | 54 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.